MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ MRSA XT; SEE SECTION H.10.

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ MRSA XT; SEE SECTION H.10.
Model Number 443461
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common device name: system, nucleic acid amplification test, dna, (b)(6), direct specimen.Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the bd max¿ mrsa xt produced (b)(6) results.Nasal swabs were cultured that typed the results as (b)(6) were not recognized by the instrument due to an insertion.There was no indication that results were reported to clinicians, and there was no report of patient impact.The following information was provided by the initial reporter: "(b)(6) mrsa xt results.In the past four months, three patients were diagnosed with (b)(6) results using our mrsa xt kit.In each of the three patients, an (b)(6) could subsequently be cultured from the nasal swabs.One of these strains was typed by the (b)(6) center.It is a so-called (b)(6).A (b)(6) is described which is not recognized by the bd-max due to an insertion.".
 
Additional Manufacturer Narrative
H.6.Investigation: the complaint investigation for discrepant results when using kit bd max¿ mrsa xt (ref.443461) from unknown lot was performed by the verification of complaints history.Customer complained about three patient samples suspected to be false mrsa negative results with the bd max¿ mrsa xt assay.When cultured from the nasal swabs, those samples were found positive.No data was provided for the investigation despite multiple requests made to receive data from customer.Complaint text mentions that in the past four months, three patients obtained negative mrsa results using the bd max¿ mrsa xt kit, but for each of the three patient samples, an mrsa strain was subsequently cultured from the nasal swabs.One of these strains was typed by the national reference center and was found to be cc1 mrsa iv type.Although bd was unable to confirm the customer issue, since no sample was available for testing, a sample containing a strain undetected by the bd max¿ mrsa xt assay could explain the custome.R issue.As for the two other samples, bd is unable to identify or confirm the cause of the customer issue, since no data nor sample was received for the investigation.Overall, based on the investigation, no reagents issue is suspected.There is no indication of an increase in complaints for discrepant results for the bd max¿ mrsa xt product.The root cause was not identified.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action plan (capa).Bd quality will continue to monitor for trends.
 
Event or Problem Description
It was reported that the bd max¿ mrsa xt produced three false negative mrsa results.Nasal swabs were cultured that typed the results as cc1 mrsa iv clones; these cc1-meca type iv strains were not recognized by the instrument due to an insertion.There was no indication that results were reported to clinicians, and there was no report of patient impact.The following information was provided by the initial reporter: "three false negative mrsa xt results in the past four months, three patients were diagnosed with false negative mrsa results using our mrsa xt kit.In each of the three patients, an mrsa strain could subsequently be cultured from the nasal swabs.One of these strains was typed by the national reference center.It is a so-called cc1 mrsa iv clone.A cc1-meca type iv strain is described which is not recognized by the bd-max due to an insertion.".

Brand Name
BD MAX¿ MRSA XT
Common Device Name
SEE SECTION H.10.
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12643694
Report Number3007420875-2021-00057
Device Sequence Number11116689
Product Code NQX
UDI-Device Identifier00382904434618
UDI-Public00382904434618
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K133605
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number443461
Device Catalogue Number443461
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2021
Supplement Date Received by Manufacturer12/17/2021
Initial Report FDA Received Date10/15/2021
Supplement Report FDA Received Date01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown